MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TNI-ULTRA ASSAY; TROPONIN I IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TNI-ULTRA ASSAY; TROPONIN I IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant, a falsely elevated advia centaur tni-ultra assay result obtained on a patient sample.Quality control (qc) results were within acceptable ranges.Siemens is investigating.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A discordant, falsely elevated advia centaur tni-ultra assay result was obtained on a patient sample and questioned by the physician(s).The customer performed repeat testing on the same sample after centrifugation, resulting high.The same sample was tested on two alternate troponin test methods, resulting lower.The lower result agreed with what was expected.The lower result was reported to the physician(s) as a corrected result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, falsely elevated advia centaur tni-ultra assay result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00206 initial report on 19-mar-2021 for a discordant, falsely elevated advia centaur tni-ultra xp result obtained on a patient sample.26-mar-2021: additional information: siemens has completed the investigation.Quality control (qc) results were within acceptable ranges at the time the samples were run indicating a potential sample specific issue.The patient was not known to be taking biotin supplements and the result was not falsely depressed, so this is not considered to be a contributing factor.The patient sample could not be sent to siemens for further investigation such as heterophile binding tube preparation and/or serial dilutions.The potential cause of the discordant, falsely elevated advia centaur tni-ultra xp result may be due to an unknown interfering substance in the patient sample.Immunoassays are subject to a number of interferences including those caused by endogenous antibodies.Interference can occur because of heterophile antibodies, anti-animal antibodies and auto antibodies.Patients exposed to animals or animal serum products can be prone to this interference and anomalous values may be observed.The interfering antibodies can give rise to a falsely high or less commonly a falsely low result.The erroneous result is recognized as being inconsistent with the patient's clinical picture.The laboratory procedures generally used to identify the presence of interfering antibody are serial dilutions to demonstrate a nonlinear response.An interferent may not necessarily be due to an interfering antibody but may be due to other exogenous interferences such as drugs, nutritional supplements and/or herbal medicine in the blood.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion codes were revised.

Brand Name
ADVIA CENTAUR TNI-ULTRA ASSAY
Common Device Name
TROPONIN I IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11529919
Report Number1219913-2021-00206
Device Sequence Number4510563
Product Code MMI
UDI-Device Identifier00630414516226
UDI-Public00630414516226
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2021
Device Model NumberN/A
Device Catalogue Number10317709
Device Lot Number183
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1